Texas, 2023Excessive Heat in Texas, June 25 to 27, 2023
June 25 to 27, 2023 · NWS EWX · 12 events in 12 counties and zones
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 25, 1:00 PM CST, 0 minutes earlier.
Area forecast discussion, Jun 25, 1:00 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
200 PM CDT Sun Jun 25 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Monday night)
Issued at 159 PM CDT Sun Jun 25 2023
Some scattered low clouds have persist into early this afternoon,
still expected to dissipate later this afternoon or evening. Upper
level high pressure remains centered just west of South-Central
Texas over northern Mexico bringing the continued hot and dry
weather. Highs this afternoon range from the upper 90s to about 109
degrees, hottest in the west again. With heat indices from about 102-
115 across the area, the Excessive Heat Warning for areas south and
southwest of San Antonio and Heat Advisory for the rest of the area
continue through this evening.
The upper ridge shifts slightly east on Monday with temperatures
similar to today, possibly a degree or two higher. Dewpoints do look
to be a few degrees lower, bringing our heat indices closer to the
ambient temperatures. Even so, it will still "feel like" anywhere
from 100-113 degrees tomorrow, so heat headlines will once again be
needed. Have continued a Heat Advisory for the entirety of South-
Central Texas through Monday evening.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 159 PM CDT Sun Jun 25 2023
Above normal heat will continue through the long term period,
although there continues to be hope for some relief heading into the
beginning of July.
At the beginning of the long term period an anomalously strong 500mb
ridge will be centered near the center of TX. This will result in
the hottest temperatures of the period during the Tuesday-Wednesday
timeframe. Global ensemble means depict this ridge slowly pushing
east across the Southern Plains, ending up near SE TX and southern
LA by the end of the work week. This will allow for highs to drop
about a degree on average each day as the ridge moves slightly
further away. Dewpoints will stand a better chance of mixing out
more around mid-week when the ridge is overhead, but at least Heat
Advisories will likely still be needed each day through the work
week. Additionally, the ridge continues to keep the forecast dry
through this time period.
The good news is that the ensemble means mentioned above continue to
agree that the ridge will finally break down/weaken next weekend
which should result in temperatures falling closer to normal (though
"normal" continues to increase slightly into the beginning of
August) and at least some low chances for precipitation.
&&
.AVIATION...
(18Z TAFS)
Issued at 1158 AM CDT Sun Jun 25 2023
VFR conditions are expected through the forecast period. Some mid-
level clouds may linger into mid or late afternoon, otherwise expect
overnight low cloud development to stay well east of terminals.
Southerly wind will continue to increase during the afternoon and
evening, with gusts up to 20 knots possible at sites from 02-07Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 78 104 79 105 / 0 0 0 0
Austin Bergstrom Intl Airport 77 101 76 103 / 0 0 0 0
New Braunfels Muni Airport 77 102 76 103 / 0 0 0 0
Burnet Muni Airport 78 105 77 106 / 0 0 0 0
Del Rio Intl Airport 82 109 79 109 / 0 0 0 0
Georgetown Muni Airport 78 103 78 105 / 0 0 0 0
Hondo Muni Airport 76 103 74 105 / 0 0 0 0
San Marcos Muni Airport 76 102 76 103 / 0 0 0 0
La Grange - Fayette Regional 78 100 77 100 / 0 0 0 0
San Antonio Intl Airport 78 102 77 104 / 0 0 0 0
Stinson Muni Airport 78 103 77 105 / 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Monday for Bandera-Bastrop-Bexar-
Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-Fayette-Gillespie-
Gonzales-Guadalupe-Hays-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Medina-
Real-Travis-Uvalde-Val Verde-Williamson.
Excessive Heat Warning until 9 PM CDT this evening for Atascosa-
Dimmit-Frio-Karnes-Maverick-Wilson-Zavala.
Heat Advisory from 9 PM this evening to 8 PM CDT Monday for
Atascosa-Dimmit-Frio-Karnes-Maverick-Wilson-Zavala.
&&
Short-Term...27
Long-Term...Gale
Aviation...27
Hazardous weather outlook, Jun 25, 2:11 AM CST, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
311 AM CDT Sun Jun 25 2023
TXZ171>173-183>194-202>209-217>225-228-260815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
311 AM CDT Sun Jun 25 2023
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Hot temperatures continue today and through the next week. The
combination of hot temperatures reaching 98 to 109 degrees and
high humidity will lead to elevated heat indices in the 102-114
degree range. This heat brings the potential for heat related
illnesses, particularly for those working or participating in
outdoor activities.
Excessive Heat Warnings and Heat Advisories remain in effect for
portions of the area through this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The heat continues on Monday through much of the week. The
combination of hot temperatures and high humidity will lead to
elevated high heat indices, which will significantly increase the
potential for heat related illnesses, particularly for those
working or participating in outdoor activities. Heat Advisories
and potentially areas of Excessive Heat Warnings are expected
each day through this week for most if not all of south-central
Texas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Excessive Heat, Atascosa
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Atascosa forecast zone
- Reported by
- AWOS
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Bexar
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Bexar forecast zone
- Reported by
- AWOS
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Caldwell
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Caldwell forecast zone
- Reported by
- AWOS
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Comal
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Comal forecast zone
- Reported by
- AWOS
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Fayette
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Fayette forecast zone
- Reported by
- AWOS
- Coordinates
- 29.877, -96.920 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Gonzales
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Gonzales forecast zone
- Reported by
- AWOS
- Coordinates
- 29.457, -97.492 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Guadalupe
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Guadalupe forecast zone
- Reported by
- AWOS
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Hays
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Hays forecast zone
- Reported by
- AWOS
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Karnes
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Karnes forecast zone
- Reported by
- AWOS
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Llano
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Llano forecast zone
- Reported by
- AWOS
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Medina
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Medina forecast zone
- Reported by
- AWOS
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
Excessive Heat, Travis
- When
- June 25, 1:00 PM CST to June 27, 9:00 PM CST
- Where
- Travis forecast zone
- Reported by
- AWOS
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas, and temperatures and heat indices soared. High temperatures reached 105-107 at Pleasanton, San Antonio Stinson, Kenedy, Llano, Hondo, Castroville, and Austin Camp Mabry. Heat index was 113-115 at La Grange, Gonzales, San Marcos, and Austin Bergstrom.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, June 25, 20231 death · 1 injured · $3.5 million · EF2 · 41 events
- Tornadoes and Hail in Arkansas, June 25 to 27, 20232 deaths · 1 injured · EF1 · 56 events
- Excessive Heat and Heat in Texas, June 25 to 29, 20232 deaths · 26 events
- Hail and Damaging Winds in Georgia, June 25, 2023$530,000 · 1 in hail · 171 events
- Tornadoes and Flash Flood in Kentucky, June 25, 2023EF2 · 88 events
- Hail and Damaging Winds in Tennessee, June 25, 2023$4.6 million · 1 in hail · 18 events
- Damaging Winds in Mississippi, June 25, 2023$1.1 million · 70 kt wind · 22 events
- Hail and Damaging Winds in Mississippi, June 25, 20232 injured · $529,000 · 1 in hail · 15 events
- Damaging Winds in Michigan, June 25, 2023$860,000 · 53 kt wind · 13 events
- Flash Flood and Hail in Indiana, June 25, 2023$166,000 · 3 in hail · 46 events
- Damaging Winds in Arkansas, June 25, 2023$654,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Kentucky, June 25, 2023$681,000 · 2.5 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1115282, 1115283, 1115284, 1115285, 1115286, 1115287, 1115288, 1115289, 1115290, 1115291, 1115293, 1115294.